Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Type 2 diabetes, eye twitches, on metformin hydrochloride. Suggestion?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 662 Questions
Hi, my left eyelid has been twitching periodically for the last 5 days or so. I have recently been diagnosed with type 2 diabetes and taking 500 mg of metformin hydrocloride a day for about a month now. Why is my eye twitching and how can I make it stop?
Posted Sun, 22 Apr 2012 in Diabetes
Answered by Dr. Puneet Maheshwari 1 hour later

Thanks for the query,

Well it is seen that many patient who is on matformin experiences such symptoms like eye twitching, neurological symptoms.


The diabetes medication metformin may interfere with B12 dietary absorption.AND the vit B12, deficiency is responsible for many symptoms like

2-Gastrointestinal symptoms
3-Neurological symptoms
4-Impaired perception of XXXXXXX touch, pressure and vibration
5-Muscular irritations.

Treatment of this condition--- Supplementation of vit B12, under supervision of your physician.

B12 can be supplemented in healthy subjects by oral pill; sublingual pill, liquid, or strip; intranasal spray; transdermal patch or by injection.

Your physician will titre the dose as per your weight. Dont worry, follow these advice, and you will be all rite.

Hope it will help you, and I am ready for future follow ups.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor